# SDR QMLA2014040714034

- Difficulty date: April 7, 2014
- Submitted: April 8, 2014
- Operation: Air carrier
- Aircraft: N54178
- Make and model: Snias AS350B3
- Aircraft serial: 4178
- Aircraft time: 3,475 hours, 8,050 cycles
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Tray
- Condition: Cracked
- Location: Tailboom
- Part time: 3,475 hours, 8,050 cycles
- Component: Tailboom, Snias
- Stage of operation: UK
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISCOVERED CRACKS IN AFT TAIL BOOM MOUNTED BATTERY TRAY.  FIRST CRACK WAS LOCATED ON RT BATTERY TRAY.  THIS CRACK WAS ON THE RT NUTPLATE DOUBLER FOR THE RT BOLT HOLE THAT ACCOMMODATES THE BATTERY HOLD DOWN BRACKET.  SECOND CRACK WAS LOCATED ON THE LT BATTERY TRAY AT THE AFT LT BOLT HOLE LOCATION.  THIS CRACK WAS IN THE SHAPE OF A J & TOTALED A LENGTH OF 45 MM.  THESE CRACKS APPEAR TO BE STRESS RELATED WHEN THE BATTERY HOLD DOWN BRACKETS ARE INSTALLED & TIGHTENED.
